# SDR CA970916002

- Difficulty date: May 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 1900C
- Engine: Pwa PT6A65B
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part number: 311211701
- Condition: Spalled
- Location: Accessory Gearbx
- Part time: 11,494 hours
- Stage of operation: TX
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(CAN) GRINDING NOISE FROM THE NR1 ENGINE ON SHUTDOWN. METAL WAS FOUND IN THE OIL FILTER. ENGINE WAS SENT FOR INVESTIGATION & REMOVAL OF THE ACCESSORY GEARBOX (AGB) FOUND THE COUPLING SHAFT SPRING LOCK (P/N 3113604-01) INSERT LEGS HAD FRACTURED AT THE BASE & THE NR1 BEARING WAS DISTRESSED/SPALLED. THE BEARING & SPRING LOCK INSERT WERE SENT TO MATERIAL LAB FOR METALLURGICAL EXAMINATION. THE SPRING LOCK INSERT FRACTURES REVEALED FEATURES CHARACTERISTIC OF HIGH CYCLE FATIGUE. REVIEW FOUND THE BEARING HAD ACCUMULATED 11,494 HOURS & THE UNIFORMLY SPALLED BAND ON THE ROLLING ELEMENTS INDICATED THE BALLS HAD RUN IN A FIXED AXIS OF ROTATION FOR SOME TIME. THE CAUSE OF THE BEARING SPALLING COULD NOT BE DETERMINED.
